Alert archive / Oregon / High Surf Advisories in 2010
High Surf Advisory 13, NWS Medford, OR
NWS Medford, OR issued this high surf advisory at Mar 27, 2010, 2:41 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 28, 2010, 5:00 AM PDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2010, 2:41 PM PDT (21:41 UTC)
- In effect from
- Mar 28, 2010, 5:00 AM PDT
- Expired
- Mar 29, 2010, 11:00 PM PDT
- In force
- 42 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf advisory went out at Mar 27, 7:48 AM PDT, 6 hours 53 minutes earlier.
Area forecast discussion, Mar 27, 7:48 AM PDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
748 AM PDT SAT MAR 27 2010
.DISCUSSION...WHEN THE DRY AND MOSTLY CLEAR WEATHER OF TODAY
ENDS...TWO WEATHER SYSTEMS WILL IMPACT THE FORECAST AREA IN THE
SHORT-TERM AND MAINTAIN UNSETTLED CONDITIONS THROUGH WEDNESDAY.
FIRST...A MODERATELY STRONG COLD FRONT WILL FEATURE BRIEF BREEZY
TO WINDY CONDITIONS SUNDAY...HIGH SNOW LEVELS BETWEEN 5000 AND
6000 FEET...AND AVERAGE AMOUNTS OF PRECIPITATION AS THE GFS
SUGGESTS 110 PERCENT OF NORMAL PRECIPITABLE WATER VALUES. THE
SECOND FRONTAL SYSTEM FOLLOWS QUICKLY ON THE HEELS OF THE FIRST
AND WILL FEATURE STRONGER WINDS...MORE MOISTURE WITH 170 PERCENT
OF NORMAL PRECIPITABLE WATER VALUES EXPECTED...AND LOWER SNOW
LEVELS AT 4000 TO 5000 FEET. A HIGH WIND WATCH FOR THE COASTAL
ZONES HAS ALREADY BEEN ISSUED FOR THE MONDAY STORM. THE VERY BROAD
UPPER TROUGH AXIS WILL MAINTAIN HIGH PRECIPITATION CHANCES THROUGH
WEDNESDAY...WHEN THE TROUGH AXIS FINALLY PASSES THROUGH
SOUTHWESTERN OREGON AND A MORE STABLE AND COLDER AIR MASS ENTERS
THE REGION.
&&
.AVIATION...ASIDE FROM PATCHY AREAS OF MORNING LOW CLOUDS IN THE
UMPQUA AND ILLINOIS VALLEYS...VERY GOOD FLYING WEATHER WITH VFR CONDITIONS WILL
EXIST OVER THE FORECAST AREA TODAY. BY SUNSET...CLOUDS WILL BE
INCREASING ESPECIALLY AT THE COAST...AND WINDS WILL NOTICEABLY
INCREASE FROM THE SOUTH AS A MODERATELY STRONG FRONTAL SYSTEM
APPROACHES THE COAST. CONDITIONS DEGRADE THROUGH SUNDAY MORNING
WITH LOW CEILINGS AND MOUNTAIN OBSCURATION FROM THE CASCADES
WESTWARD.
SK
&&
.PREV DISCUSSION... /ISSUED 404 AM PDT SAT MAR 27 2010/
DISCUSSION...THE MOST NOTABLE ADJUSTMENTS THAT WERE MADE TO THE
FORECAST RELATE TO INCREASING WINDS AND PRECIPITATION AMOUNTS WITH
BOTH THE NEXT FRONT...STILL EXPECTED TO REACH THE COAST LATE SATURDAY
NIGHT AND THE STRONGER FRONTAL SYSTEM THAT WILL IMPACT OUR REGION
SUNDAY NIGHT THROUGH MONDAY. THIS INCLUDES THE ISSUANCE OF A HIGH
WIND WATCH FOR THE COASTAL ZONES WITH A FOCUS ON THE AREA FROM
CAPE FERRELO TO CAPE ARAGO. ANOTHER CHANGE WAS TO REDUCE POPS
SLIGHTLY FOR THE WEDNESDAY THROUGH THURSDAY PERIOD WITH
PRECIPITATION LESS CERTAIN TO OCCUR PER THE FAVORED 00Z ECMWF
SOLUTION WHICH SHOWS A STRONG YET WEAKENING LOW FAR OFFSHORE FROM
OREGON DIVING SOUTHEAST TOWARD CENTRAL AND SOUTHERN CALIFORNIA.
PATCHES TO AREAS OF FOG HAVE DEVELOPED IN THE UMPQUA AND ILLINOIS
VALLEYS AND SHOULD PERSIST ONLY TILL AROUND MID-MORNING.
OTHERWISE...COVERAGE OF HIGH CLOUDS WILL SLOWLY INCREASE TODAY. A
GALE WARNING WAS ISSUED FOR THE MARINE WATERS BEGINNING LATE THIS
EVENING AS A FAST MOVING COLD FRONT MOVES EAST. SNOW LEVELS WILL
REMAIN QUITE HIGH WITH THIS SYSTEM...AROUND 5500 TO 6000 FEET AND
THE FRONT WILL WEAKEN AS IT CROSSES OUR REGION ON SUNDAY. BUT...SOUTH
WINDS WILL BE VERY NOTICEABLY BREEZY TO WINDY SUNDAY AFTERNOON AND
EVENING.
THE GFS AND ECMWF HAVE BEEN CONSISTENT IN TIMING A WARM FRONT
TO REACH THE SOUTHERN OREGON COAST LATE SUNDAY EVENING WITH A
STRENGTHENING COLD FRONT TRAILING CLOSELY BEHIND...REACHING THE
COAST EARLY MONDAY MORNING AND SLOWLY MOVING EAST. AFTER A BRIEF
DECREASE LATE SUNDAY NIGHT...SOUTHERLY WINDS MAY REACH ADVISORY
LEVEL STRENGTH INLAND FOR MONDAY MORNING INTO MONDAY
NIGHT...ESPECIALLY IN THE SHASTA VALLEY AND ACROSS THE EAST SIDE.
WINDS ARE EXPECTED TO BE STRONGEST AT THE COAST WITH THE POTENTIAL
FOR 60 MPH GUSTS FROM SUNDAY EVENING THROUGH MONDAY EVENING.
THIS SYSTEM WILL ALSO BE A SUBSTANTIAL PRECIPITATION
PRODUCER...PRIMARILY MONDAY THROUGH MONDAY NIGHT WITH A FEW INCHES
OF RAIN POSSIBLE FOR CURRY AND JOSEPHINE COUNTIES AND AROUND AN
INCH POSSIBLE FOR MUCH OF THE REST OF THE CWA. SNOW LEVELS NEAR 6000
FEET MONDAY WILL FALL MONDAY NIGHT...EXPECTED TO DROP TO AROUND
3500 FEET BY SUNRISE ON TUESDAY.
A WEAKER FRONT WILL FOLLOW ON TUESDAY BUT LIGHT TO MODERATE
PRECIPITATION IS EXPECTED TO BE WIDESPREAD WITH SNOW LEVELS AROUND
3500 TO 4000 FEET.
THE GFS AND ECMWF BUT HAVE A PRONOUNCED SOUTHWARD TRACK FOR THE
NEXT SYSEM AT MID-WEEK BUT THE GFS IS FARTHER EAST WITH THE
POSITION AND WOULD BRING WIDESPREAD LIGHT TO LOCALLY MODERATE
PRECIPITATION...WHILE THE ECMWF WOULD DELIVER SOME CLOUDS BUT
LITTLE OR NO PRECIPITATION FOR OUR AREA ON WEDNESDAY.
BOTH MODELS ADVERTISE A RIDGE BETWEEN SYSTEMS THURSDAY BUT THE GFS
IS MUCH WEAKER WITH THE RIDGE AND WOULD ALLOW A FRONT TO MOVE
SOUTHEAST ACROSS OREGON. THE ECMWF SOLUTION WOULD ONCE AGAIN BE A
DRY ONE. A COMPROMISE WOULD BE MORE IN CHARACTER WITH THIS TYPE OF
PATTERN AND WOULD LIKELY BRING LIGHT PRECIPITATION THURSDAY ONLY
TO THE WEST SIDE.
BEYOND THURSDAY...CONFIDENCE IS VERY LOW IN THE DETAILS BUT THERE
IS MODEL SIMILARITY IN CONTINUING THIS VERY ACTIVE PATTERN THROUGH
NEXT WEEKEND.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM SUNDAY EVENING THROUGH MONDAY EVENING FOR
ORZ021-022.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM LATE SUNDAY NIGHT THROUGH LATE TUESDAY
NIGHT FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO 4 AM PDT
SUNDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM THIS AFTERNOON
TO 10 PM PDT THIS EVENING FOR PZZ350-356-370-376.
GALE WARNING FROM 10 PM THIS EVENING TO 4 AM PDT SUNDAY FOR
PZZ350-356-370-376.
99/99/99Hazardous weather outlook, Mar 27, 2:21 PM PDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 221 PM PDT SAT MAR 27 2010 ORZ021-022-281300- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 221 PM PDT SAT MAR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LATE SEASON STORM BRIEFLY AFFECTING THE COAST SUNDAY INTO MONDAY WILL BRING STRONG SOUTHERLY WINDS...AND A HIGH WIND WATCH IS IN EFFECT SUNDAY EVENING THROUGH MONDAY EVENING AND A HIGH SURF ADVISORY IS IN EFFECT SUNDAY MORNING THROUGH SUNDAY AFTERNOON...SEE WIND AND MARINE PRODUCTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080>082-ORZ027-028-281300- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 221 PM PDT SAT MAR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LATE SEASON STORM SYSTEM WILL GRADUALLY MOVE THROUGH THE SOUTHWESTERN PORTION OF OREGON AND NORTHERN CALIFORNIA EARLY MONDAY MORNING BRINGING SIGNIFICANT SNOWFALL TO ELEVATIONS ABOVE 5000 FEET AND LESSER AMOUNTS BETWEEN ELEVATIONS OF 3000 AND 5000 FEET. WINDS ARE EXPECTED TO INCREASE IN THE SHASTA VALLEY...AND A WIND ADVISORY IS IN EFFECT EARLY MORNING SUNDAY THROUGH SUNDAY AFTERNOON. A WINTER STORM WATCH FOR THE SOUTHERN OREGON CASCADES IS IN EFFECT MONDAY MORNING THROUGH TUESDAY AFTERNOON...SEE APPROPRIATE WIND AND WINTER MESSAGES FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:41 AM PDT | Gale Watch | MFR | 25 hr | |
| Mar 27, 2:41 AM PDT | Gale Warning | MFR | 25 hr | |
| Mar 27, 2:41 AM PDT | Hazardous Seas Watch | MFR | 25 hr | |
| Mar 27, 2:41 AM PDT | Hazardous Seas Warning | MFR | 25 hr | |
| Mar 27, 2:41 AM PDT | Small Craft Advisory for Winds | MFR | 19 hr | |
| Mar 27, 2:41 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 19 hr | |
| Mar 27, 3:08 AM PDT | High Wind Watch | MFR | Coos, Curry, Douglas | 25 hr |
| Mar 27, 2:18 PM PDT | Wind Advisory | MFR | Jackson, Klamath, Lake | 54 hr |
| Mar 27, 2:20 PM PDT | Winter Storm Watch | MFR | Douglas, Jackson, Josephine, Klamath | 24 hr |
Nearby
High Surf Advisories in Oregon, 2010Every high surf advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.